Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Approximation and variance

Author: Arthur Sard
Journal: Trans. Amer. Math. Soc. 73 (1952), 428-446
MSC: Primary 46.3X
MathSciNet review: 0052688
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. C. Aitken, Studies in practical mathematics. IV. On linear approximation by least squares, Proc. Roy. Soc. Edinburgh. Sect. A. 62 (1945), 138–146. MR 0016697 (8,54e)
  • [2] -, On least squares and linear combinations of observations, ibid. vol. 55 (1935) pp. 42-48.
  • [3] C. F. Gauss, Theoria combinationis observationum erroribus minimis obnoxiae (1821, 1823, 1826), Werke, vol. 4, pp. 1-94, or Abhandlungen zur Methode der kleinsten Quadrate, Berlin, 1887, pp. 1-91.
  • [4] Paul R. Halmos, Introduction to Hilbert Space and the theory of Spectral Multiplicity, Chelsea Publishing Company, New York, N. Y., 1951. MR 0045309 (13,563a)
  • [5] E. Hellinger and O. Toeplitz, Integralgleichungen und Gleichungen mit unendlichvielen Unbekannten, Chelsea Publishing Company, New York, N. Y., 1953 (German). MR 0056185 (15,37c)
  • [6] A. Kolmogoroff, Interpolation und Extrapolation von stationären zufälligen Folgen, Bull. Acad. Sci. URSS Sér. Math. [Izvestia Akad. Nauk. SSSR] 5 (1941), 3–14 (Russian, with German summary). MR 0004416 (3,4e)
  • [7] A. N. Kolmogorov, On the proof of the method of least squares, Uspehi Matem. Nauk (N. S.) 1(11) (1946), no. 1, 57–70 (Russian). MR 0020239 (8,523j)
  • [8] F. J. Murray, Linear transformations in Hilbert space, Princeton, 1941.
  • [9] Johann von Neumann, Mathematische Grundlagen der Quantenmechanik, Dover Publictions, N. Y., 1943 (German). MR 0009560 (5,165c)
  • [10] M. H. Stone, Linear transformations in Hilbert space, New York, 1932.
  • [11] N. Wiener, Extrapolation, interpolation, and smoothing of stationary time series (with two appendices by N. Levinson), Cambridge, Mass., 1949.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.3X

Retrieve articles in all journals with MSC: 46.3X

Additional Information

PII: S 0002-9947(1952)0052688-X
Article copyright: © Copyright 1952 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia